MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Model Number 383530
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd nexiva¿ closed iv catheter system the seal was compromised.This occurred 72 times.There was no report of patient impact.The following information was provided by the initial reporter: found 72 damage packages of nexiva dual port 0.56" so customers concerned about sterility and contamination.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: a physical sample was not available for investigation but bd was provided with three photos of the issue for evaluation.A review of the device history record was performed for the reported lot, 2182100, and no quality issues were found during production.Our quality engineer reviewed the provided photos and observed that the flanges of the bottom portion of the packaging appeared curled and the right tray was warped.The rigid packaging material was deformed and appeared to have a reduction in the width of the seal in one are of the sterile barrier.Therefore, based off the provided photos the engineer was able to verify the reported defect.Unfortunately, without a physical sample available for inspection a definitive root cause could not be determined.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15965532
Report Number1710034-2022-00795
Device Sequence Number4951689
Product Code FOZ
UDI-Device Identifier30382903835301
UDI-Public(01)30382903835301
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Model Number383530
Device Catalogue Number383530
Device Lot Number2182100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown